Alert archive / Wisconsin / Flash Flood Warnings in 2010

Flash Flood Warning 19, NWS Milwaukee, WI

August 20, 20104 counties in Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Aug 20, 2010, 5:16 PM CDT for 4 counties in Wisconsin. It was in force for 107 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2010, 5:16 PM CDT (22:16 UTC)
Expired
Aug 20, 2010, 7:03 PM CDT
In force
107 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, WI, Dane County, WI, Iowa County, WI, Sauk County, WI

The radar

The La Crosse radar (KARX), 117 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 5:40 PM CDTFLOODPortage, WISTREET FLOODING ON HENRY DRIVE AND MCFARLAND ROAD. CARS STALLED ON MCFARLAND ROAD DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2447 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2447 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WGUS53 KMKX 202216
FFWMKX
WIC021-025-049-111-210200-
/O.NEW.KMKX.FF.W.0019.100820T2216Z-100821T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 PM CDT FRI AUG 20 2010

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
  WESTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
  WESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 900 PM CDT

* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL       
  ACROSS THE WARNED AREA. THESE THUNDERSTORMS WERE MOVING TO THE     
  NORTHEAST AT 25 TO 30 MPH AND WILL REPEATEDLY AFFECT THE WARNED    
  AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
  BARABOO...DODGEVILLE...LAKE WISCONSIN...MINERAL POINT...MOUNT
  HOREB...PORTAGE...PRAIRIE DU SAC...REEDSBURG...SAUK CITY...
  WISCONSIN DELLS...BLACK EARTH...BLACKHAWK LAKE RECREATION AREA...
  BLUE MOUND STATE PARK...CROSS PLAINS...DEVILS LAKE STATE PARK...
  GOVERNOR DODGE STATE PARK...I90/94 WI RIVER BRIDGE...LAKE DELTON...
  LODI...LONE ROCK AIRPORT...MAZOMANIE...MINERAL POINT AIRPORT...
  PARDEEVILLE...POYNETTE...SPRING GREEN...WEST BARABOO AND WISCONSIN
  DELLS AIRPORT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4315 9043 4321 9036 4320 9025 4318 9020
      4337 9020 4363 8992 4363 8911 4286 8981
      4285 8984 4283 8984 4282 9043

$$

MBK
3 follow-up statements
635 
WGUS73 KMKX 202244
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
544 PM CDT FRI AUG 20 2010

WIC021-025-049-111-210200-
/O.CON.KMKX.FF.W.0019.000000T0000Z-100821T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA WI-SAUK WI-IOWA WI-DANE WI-
544 PM CDT FRI AUG 20 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WESTERN DANE...IOWA...SAUK AND WESTERN COLUMBIA COUNTIES...

AT 538 PM CDT...IOWA COUNTY LAW ENFORCEMENT OFFICIALS REPORTED WATER 
OVER THE ROAD IN THE HIGHLAND AND HOLLANDALE AREAS.  ALSO STREAMS 
ARE REPORTED TO BE RISING RAPIDLY IN THE HIGHLAND AREA. 

A LINE OF THUNDERSTORMS EXTENDED FROM NEAR PORTAGE AND PARDEEVILLE 
SOUTHWEST THROUGH PRAIRIE DU SAC...MERRIMAC...SAUK CITY...MAZOMANIE 
TO NEAR SPRING GREEN AND DODGEVILLE.  THE THUNDERSTORMS ARE MOVING 
NORTHEAST AND ARE REPEATEDLY AFFECTING THE WARNED AREA. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CROSS
PLAINS...PRAIRIE DU SAC...REEDSBURG...DEVILS LAKE STATE PARK...WEST
BARABOO...BARABOO...LODI...LAKE WISCONSIN...WISCONSIN DELLS
AIRPORT...LAKE DELTON...WISCONSIN DELLS...I90/94 WI RIVER BRIDGE...
POYNETTE...PORTAGE AND PARDEEVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHEASTERN WISCONSIN.

&&

LAT...LON 4315 9043 4321 9036 4320 9025 4318 9020
      4337 9020 4363 8992 4363 8911 4286 8981
      4285 8984 4283 8984 4282 9043

$$

MBK
559 
WGUS73 KMKX 202314
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
614 PM CDT FRI AUG 20 2010

WIC025-202318-
/O.CAN.KMKX.FF.W.0019.000000T0000Z-100821T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DANE WI-
614 PM CDT FRI AUG 20 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN DANE
COUNTY...

THE HEAVY RAINFALL HAS REMAINED JUST NORTHWEST OF DANE COUNTY...AND 
THE THUNDERSTORMS HAVE WEAKENED CONSIDERABLY SINCE 530 PM.  HENCE 
THE FLASH FLOOD WARNING FOR WESTERN DANE COUNTY HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4315 9043 4321 9036 4318 9020 4337 9020
      4363 8992 4362 8913 4326 8987 4284 8987
      4284 8985 4283 8985 4282 9043

$$

WIC021-049-111-210200-
/O.CON.KMKX.FF.W.0019.000000T0000Z-100821T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA WI-SAUK WI-IOWA WI-
614 PM CDT FRI AUG 20 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
IOWA...SAUK AND NORTH CENTRAL COLUMBIA COUNTIES...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE WARNED 
AREA.  THE THUNDERSTORMS ARE MOVING NORTHEAST AT 25 MPH. 

DOPPLER RADAR RAINFALL ESTIMATED BETWEEN ONE AND THREE INCHES HAS 
FALLEN ACROSS PORTIONS OF NORTHERN IOWA...SOUTHERN SAUK AND WESTERN 
COLUMBIA COUNTY SINCE 400 PM CDT. AN ADDITIONAL ONE QUARTER TO THREE 
QUARTERS INCH OF RAINFALL IS POSSIBLE THROUGH THE EVENING.  

STREET FLOODING HAS BEEN REPORTED IN IOWA AND COLUMBIA COUNTIES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST 
BARABOO...BARABOO...WISCONSIN DELLS AIRPORT...LAKE DELTON...WISCONSIN
DELLS AND PORTAGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHEASTERN WISCONSIN.

&&

LAT...LON 4315 9043 4321 9036 4318 9020 4337 9020
      4363 8992 4362 8913 4326 8987 4284 8987
      4284 8985 4283 8985 4282 9043

$$

MBK
835 
WGUS73 KMKX 210003
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
703 PM CDT FRI AUG 20 2010

WIC021-049-111-210013-
/O.CAN.KMKX.FF.W.0019.000000T0000Z-100821T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA WI-SAUK WI-IOWA WI-
703 PM CDT FRI AUG 20 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR IOWA...SAUK AND 
WESTERN COLUMBIA COUNTIES...

THE THUNDERSTORMS CONTINUE TO DIMINISH AND MOVE OFF TO THE EAST.  
ADDITIONAL RAINFALL THIS EVENING IS EXPECTED TO REMAIN MORE 
SCATTERED AND LIGHT.  HENCE THE FLASH FLOOD WARNING FOR IOWA...SAUK 
AND WESTERN COLUMBIA COUNTIES IS BEING CANCELLED.


LAT...LON 4315 9043 4321 9036 4318 9020 4337 9020
      4363 8992 4362 8913 4326 8987 4284 8987
      4284 8985 4283 8985 4282 9043

$$
MBK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 1:39 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Aug 20, 1:39 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
139 PM CDT FRI AUG 20 2010

.UPDATE...

LATEST RUC SOUNDINGS KEEPS VEERING WIND PROFILE IN THE LOW LEVELS A
BIT LONGER. THIS PROLONGS THE SUPER CELL POTENTIAL OVER SOUTH EAST
AND ESPECIALLY SOUTH CENTRAL WISCONSIN INTO THE EVENING. EHI AT
NEAR 3 AT MKE AND MSN AT 22Z AND 23Z...AND STILL 1.5 TO 2.0 AT
03Z. BULK RICHARDSON NUMBERS BETWEEN 35 AT 45. CAP AT 900 MB
APPEARS TO WEAKEN AND BREAKS BY 20Z.

LATEST 4 KM 15Z WRF DEVELOPS DEEP CONVECTION AFTER 00Z IN A LINE
FROM NEAR OSHKOSH TO MADISON TO LAFAYETTE COUNTY. MODEL KEEPS CELLS
FAIRLY DISCRETE WITH AROUND 5 OR 6 SEPARATE STORMS.

THE LATEST HIGH RES RAPID REFRESH BRINGS THUNDERSTORMS NOW OVER
NORTHWEST ILLINOIS INTO SOUTH CENTRAL WISCONSIN AROUND 21Z.

APPEARS SEVERE WEATHER THREAT REMAINS WITH PARAMETERS INCREASING
FOR SEVERE POTENTIAL LATE THIS AFTERNOON AND THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 1125 AM CDT FRI AUG 20 2010/

SHORT TERM...

LATE THIS AFTERNOON AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

WARM FRONT ACROSS CENTRAL WISCONSIN WILL PUSH NORTH ACROSS
NORTHERN WISCONSIN AND THE U.P. BY EVENING. WEAK SURFACE TROUGH
ACROSS MINNESOTA TO KANSAS ASSOCIATED WITH MID LEVEL SHORTWAVE
OVER THE PLAINS. THE SURFACE TROUGH WILL PUSH ACROSS MUCH OF WISCONSIN
AND WESTERN ILLINOIS OVERNIGHT AS THE PLAINS SHORTWAVE MOVES EAST.
THE 12Z NAM SPLITS THE SHORTWAVE WITH ONE TROUGH MOVING ACROSS
WESTERN LAKE SUPERIOR AND A SOUTHERN ONE EXITING EASTERN COLORADO
THE NORTHERN THIS EVENING.

ZERO TO 6 KM SHEAR NOW AROUND 40 TO 45 KNOTS THEN WEAKENS BY
EVENING TO AROUND 35 KNOTS. TORNADO PARAMETERS WILL BE GREATEST
LATE THIS AFTERNOON. AFTERNOON NAM SURFACE BASED CAPE FROM 3000
TO 4000 J/KG. CAP AROUND 900 MB WEAKENS BY MID AFTERNOON ON BOTH
RUC AND NAM SOUNDING. HELICITY NEAR 200 OVER EASTERN SECTIONS OF
THE FORECAST AREA BUT LOWER TO THE WEST OVER SOUTH CENTRAL
WISCONSIN. RUC SHOWS EHI AROUND 3 IN THE SOUTHEAST BUT A LITTLE
LOWER WITH AROUND 1.5 OVER SOUTH CENTRAL WISCONSIN.  BULK
RICHARDSON NUMBER AROUND 35 OVER SOUTHEAST WISCONSIN BY
EVENING...BUT MAINLY IN THE 70S OVER SOUTH CENTRAL WISCONSIN.

LOW LEVEL WINDS VEER OVER SOUTH CENTRAL WISCONSIN THIS AFTERNOON
AND OVER SOUTHEAST WISCONSIN DURING THE EVENING. THEREFORE ANY
THUNDERSTORMS THAT DEVELOP IN THE EARLY AFTERNOON WILL HAVE SUPER
CELL TENDENCIES OVER SOUTH CENTRAL WISCONSIN...WITH SUPER CELL
POTENTIAL INTO THE EARLY EVENING OVER THE SOUTHEAST. IT APPEARS
MAIN TRIGGER...THE SHORTWAVE...WILL INCREASE UPWARD MOTION JUST AS
THE SUPER CELL THREAT STARTS TO DIMINISH. HOWEVER THERE DOES
APPEAR TO BE SOME POTENTIAL FOR THESE TO OVERLAP...ESPECIALLY OVER
THE SOUTHEAST. IN OTHER WORDS THE QUICKER ANY DEEP CONVECTION
DEVELOPS...THE MORE LIKELY IT WILL BE SEVERE. SPC KEEPS MAIN
TORNADO THREAT AREA TO THE NORTH OF THE FORECAST AREA CLOSER TO THE
WARM FRONT...ALTHOUGH WE ARE IN THE 2 PCT PROBABILITY AREA.

NAM SHOWS QPF DEVELOPING AFTER 21Z AND CONTINUING DURING THE
EVENING. AFTER MIDNIGHT MOST CONVECTION WAS OVER SOUTHEAST
WISCONSIN AND ALONG THE ILLINOIS BORDER IN SOUTH CENTRAL
WISCONSIN. SOME HEAVY RAINFALL POSSIBLE WITH PRECIPITABLE WATER
VALUES NEAR 2 INCHES AND RATHER SLOW MOVEMENT OF THE STORMS.
CORFIDI VECTORS TONIGHT ARE GENERALLY LESS THAN 10 KNOTS.

SATURDAY...FORECAST CONFIDENCE MEDIUM.

700 MB LOW IS OVER SOUTHEAST TIP OF WISCONSIN SATURDAY MORNING
WITH BEST LIFT OVER SOUTHERN LAKE MICHIGAN. CORFIDI VECTORS REMAIN
WEAK AT 10 KNOTS OR LESS. THIS WILL BRING HIGH QPF POTENTIAL VERY
CLOSE TO THE SOUTHEAST TIP OF THE FORECAST AREA...WITH THE KENOSHA
FORECAST SOUNDING SATURATED BELOW 500 MB. NAM SURFACE LOW MOVES
ACROSS THE SOUTHERN TIP OF LAKE MICHIGAN. WILL HAVE TO WATCH FOR A
POTENTIAL SHARS RAINFALL EVENT...ALTHOUGH 700 MB WINDS MAY BE TO
WESTERLY FOR A CLASSIC SOUNDING PROFILE.

12Z NAM SOUNDING SHOW 1500 J/KG RESIDUAL SURFACE BASED CAPE EVEN
OVER SOUTH CENTRAL WISCONSIN...SO LINGERING SHOWERS STILL
POSSIBLE...ALTHOUGH MID LEVEL DRYING IS STRONG...AND A CAP DOES
DEVELOP BY MID AFTERNOON OVER SOUTH CENTRAL WISCONSIN. GFS BRINGS
MORE QPF BACK WEST THAN NAM. MET/MAV MOS GUIDANCE STILL BELOW 20
PERCENT...SO MAY STILL LEAVE THE FORECAST DRY FOR THE AFTERNOON.

SUNDAY AND MONDAY...FORECAST CONFIDENCE HIGH.

SHORTWAVE EXITS THE EASTERN GREAT LAKES AS UPPER LEVEL RIDGE
BUILDS OVER THE UPPER MISSISSIPPI VALLEY AND WISCONSIN REGION AS
HIGH PRESSURE EXTENDS ACROSS THE GREAT LAKES REGION.

LONG TERM...

TUESDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM

A RATHER STRONG SHORTWAVE PUSHES ACROSS SOUTH CENTRAL WISCONSIN
WITH A TRAILING COLD FRONT PUSHING ACROSS THE FORECAST AREA
TUESDAY. QPF IS RATHER LIGHT...BUT 12Z GFS AND 00Z ECMWF DOES
BRING FROM 0.05 TO 0.10 INCH OF QPF. THIS AND THE RATHER STRONG
SHORTWAVE LENDS TO AN INCREASE IN POPS INTO THE LOWER CHANCE
CATEGORY AND MENTION OF SOME THUNDERSTORM POTENTIAL.

WEDNESDAY THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM

UPPER RIDGE BUILDS ACROSS THE UPPER MISSISSIPPI VALLEY AND PUSHES
INTO WISCONSIN FRIDAY. THIS BRINGS COOLER AND LESS HUMID AIR INTO
THE AREA.

&&

.MARINE...

GUSTY SOUTH WINDS WILL CONTINUE UNTIL EARLY EVENING
ACROSS KMSN AND KUES. LAKE BREEZE SHOULD REACH KMKE AND KENW DURING
THE EARLY AFTERNOON AND LIMIT GUSTS.

MAIN ISSUE IS DEALING WITH THUNDERSTORMS FOR TONIGHT. WENT WITH
VICINITY THUNDER IN TAFS AFTER 22Z TO 23Z FRIDAY GIVEN SOME
UNCERTAINTY WITH TIMING OF STORMS INTO THE AREA. EXPECT BROKEN LINE
OF STORMS TO REACH KMSN AFTER 00Z SATURDAY AT KMSN...AND AFTER 01Z
TO 02Z AT THE EASTERN TAF SITES.

THE STORMS SHOULD CONTINUE ON AND OFF THROUGH AT LEAST 07Z TO 08Z
SATURDAY AT KMSN...AND UNTIL 11Z TO 12Z SATURDAY AT THE EASTERN TAF
SITES. WENT WITH PREVAILING VFR TO MVFR VISIBILITIES...AND VFR
CEILINGS...WITH THE THUNDERSTORMS. IFR VISIBILITIES ARE POSSIBLE AT
TIMES. LEFT THUNDER IN PREVAILING GROUP UNTIL MID MORNING SATURDAY
FOR ANY LINGERING STORMS IN THE AREA.

PRECIPITATION SHOULD THEN GRADUALLY END BY LATE MORNING...WITH WINDS
SHIFTING AROUND TO THE NORTHEAST AND NORTH. SCATTERED TO BROKEN
CUMULUS THEN EXPECTED THROUGH THE REST OF SATURDAY.

&&

.MARINE...TIGHT SURFACE PRESSURE GRADIENT AND GOOD LOW LEVEL MIXING
MAY ALLOW FOR SOME GUSTS TO NEAR 22 KNOTS AT TIMES THROUGH EARLY
THIS EVENING ACROSS THE NEARSHORE WATERS. AT THIS TIME...DO NOT
THINK THEY WILL BE FREQUENT OR WIDESPREAD ENOUGH FOR A SMALL CRAFT
ADVISORY.

GOOD MIXING AND A TIGHT PRESSURE GRADIENT MAY ALLOW FOR WINDS TO
FREQUENTLY GUST TO NEAR 22 KNOTS AGAIN LATE SATURDAY NIGHT AND
SUNDAY ACROSS THE NEARSHORE WATERS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.

&&

SHORT/LONG TERM...06/HENTZ
AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Aug 20, 2:30 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT FRI AUG 20 2010

WIZ046-047-051-052-056>060-062>072-211000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
230 PM CDT FRI AUG 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH.

SOME OF THE STORMS ARE EXPECTED TO BECOME SEVERE WITH DAMAGING WINDS
THE MAIN THREAT.

LOCALLY HEAVY RAINS ARE POSSIBLE SD WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FOR SOUTHEAST WISCONSIN...WITH A
SLIGHT CHANCE OF THUNDERSTORMS IN SOUTH CENTRAL WISCONSIN SATURDAY
MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR ALL OF
SOUTHERN WISCONSIN TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND EVENING.  RAINFALL
REPORTS ARE ALSO NEEDED.

LMZ643>646-211000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
230 PM CDT FRI AUG 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. SOME OF THE STORMS ARE EXPECTED TO BECOME SEVERE WITH
DAMAGING WINDS THE MAIN THREAT.

WINDS AND WAVES WILL APPROACH SMALL CRAFT CRITERIA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS AND WAVES WILL APPROACH SMALL CRAFT CRITERIA SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING. THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS TUESDAY.

KAPELA
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Aug 20, 4:45 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
445 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     STONE BANK              43.14N 88.41W
08/20/2010                   WAUKESHA           WI   TRAINED SPOTTER

            LARGE TREE DOWN ACROSS ROADWAY

&&

KUHLMAN
Local storm report, Aug 20, 4:48 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
448 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     TSTM WND DMG     LA VALLE                43.58N 90.13W
08/20/2010                   SAUK               WI   LAW ENFORCEMENT

            TREES DOWN IN NORTHWEST PART OF SAUK COUNTY. TIME
            ESTIMATED WITH RADAR.

&&

SHENTZ
Special weather statement, Aug 20, 4:59 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
459 PM CDT FRI AUG 20 2010

WIZ046-047-056-057-063-202300-
COLUMBIA-DANE-GREEN LAKE-MARQUETTE-SAUK-
459 PM CDT FRI AUG 20 2010

...STRONG THUNDERSTORM MOVING INTO DANE AND COLUMBIA COUNTIES...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
BARABOO TO 5 MILES SOUTHWEST OF MOUNT HOREB...MOVING EAST AT 30 MPH.

MARBLE SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  CROSS PLAINS BY 510 PM CDT...
  LAKE WISCONSIN BY 515 PM CDT...
  I90/94 WI RIVER BRIDGE AND PORTAGE BY 520 PM CDT...
  VERONA AND MIDDLETON BY 525 PM CDT...
  WAUNAKEE AND POYNETTE BY 530 PM CDT...
  OREGON AND SHOREWOOD HILLS BY 535 PM CDT...
  MADISON CAPITOL SQUARE AND PARDEEVILLE BY 540 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

ZABEL
Local storm report, Aug 20, 5:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TSTM WND DMG     2 SSW JANESVILLE        42.66N 89.03W
08/20/2010                   ROCK               WI   TRAINED SPOTTER

            1.5 FOOT DIAMETER TREE UPROOTED.

&&

SHENTZ
Local storm report, Aug 20, 5:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
503 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     3 SE PEWAUKEE           43.06N 88.21W
08/20/2010  M64 MPH          WAUKESHA           WI   MESONET

&&

SHENTZ
Local storm report, Aug 20, 5:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
511 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND GST     WEST BEND               43.42N 88.18W
08/20/2010  M74 MPH          WASHINGTON         WI   TRAINED SPOTTER

&&

KUHLMAN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:05 PM CDTSevere Thunderstorm WarningMKXGreen Lake19 min
Aug 20, 3:38 PM CDTSevere Thunderstorm WarningMKXDane, Green, Jefferson, Rock52 min
Aug 20, 3:44 PM CDTSevere Thunderstorm WarningMKXJefferson, Walworth, Waukesha46 min
Aug 20, 4:08 PM CDTSevere Thunderstorm WarningMKXColumbia, Marquette, Sauk52 min
Aug 20, 4:11 PM CDTSevere Thunderstorm WarningMKXDane, Dodge, Jefferson49 min
Aug 20, 4:20 PM CDTSevere Thunderstorm WarningMKXJefferson, Walworth, Waukesha55 min
Aug 20, 4:35 PM CDTSevere Thunderstorm WarningMKXDodge, Washington55 min
Aug 20, 4:41 PM CDTSevere Thunderstorm WarningMKXSheboygan29 min
Aug 20, 4:43 PM CDTSpecial Marine WarningMKX62 min
Aug 20, 4:54 PM CDTAreal Flood AdvisoryMKXIowa, Sauk3 hr
Aug 20, 5:06 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette, Sauk39 min
Aug 20, 5:07 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Sheboygan, Washington53 min
Aug 20, 5:15 PM CDTSevere Thunderstorm WarningMKXOzaukee, Sheboygan30 min
Aug 20, 5:38 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake28 min
Aug 20, 5:39 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth26 min
Aug 20, 5:54 PM CDTSpecial Marine WarningMKX63 min

Nearby

Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.